Alert archive / Florida / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 12, NWS Miami, FL

March 25, 2005Palm Beach County, Florida

NWS Miami, FL issued this severe thunderstorm warning at Mar 25, 2005, 3:07 PM EST for Palm Beach County, Florida. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 25, 2005, 3:07 PM EST (20:07 UTC)
Expired
Mar 25, 2005, 3:50 PM EST
In force
43 min
Issued by
NWS Miami, FL
Area
Counties, with a storm outline in the text

County Palm Beach County, FL

The radar

The Melbourne radar (KMLB), 147 km from the middle of the area, began a volume at 20:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Miami, FL (KMFL), launched 12:00Z, 8.1 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 12:00Z on 2005-03-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 940 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 12:00Z on 2005-03-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 80 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
940 J/kg
Mixed-layer CIN
-35 J/kg
Mixed-layer LCL
954 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
80 m²/s²
0-3 km storm-relative helicity
130 m²/s²
Significant tornado parameter
0.5
Supercell composite
4.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KMFL 252007
SVRMFL
FLC099-252045-
/O.NEW.KMFL.SV.W.0012.050325T2007Z-050325T2045Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIAMI FL
307 PM EST FRI MAR 25 2005

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN PALM BEACH COUNTY 
  IN SOUTH FLORIDA

* UNTIL 345 PM EST

* AT 302 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS
  STORM WAS LOCATED 6 MILES NORTHWEST OF PALM BEACH GARDENS...OR 7
  MILES SOUTHWEST OF JUPITER...AND MOVING EAST AT 25 MPH.

* THE STORM WILL AFFECT...
  FAU NORTH CAMPUS BY 310 PM EST
  JUPITER BY 315 PM EST
  JUNO BEACH BY 320 PM EST

SEVERE THUNDERSTORMS CAN PRODUCE DAMAGING WINDS IN EXCESS OF 60 
MPH...LARGE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAINFALL. STAY 
INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN 
MIAMI DIRECTLY AT 305.229.4522.

LAT...LON 2695 8032 2677 8028 2677 7972 2704 7975

$$
HANDEL
2 follow-up statements
000
WWUS52 KMFL 252029
SVSMFL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
329 PM EST FRI MAR 25 2005

FLC099-252045-
/O.CON.KMFL.SV.W.0012.000000T0000Z-050325T2045Z/
PALM BEACH FL-
329 PM EST FRI MAR 25 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 345 PM EST FOR
NORTHEASTERN PALM BEACH COUNTY...

AT 323 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL. 
THIS STORM WAS LOCATED NEAR JUNO BEACH AND JUPITER MOVING EAST AT 15 
MPH.

LOCATIONS IN THE PATH OF THIS SEVERE THUNDERSTORM INCLUDE...
  FAU NORTH CAMPUS AND PALM BEACH GARDENS
  JUPITER...NORTH PALM BEACH AND TEQUESTA
  JUNO BEACH

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 50 
MPH...LARGE HAIL...FREQUENT LIGHTNING...AND HEAVY RAIN.

REPORT SEVERE WEATHER OR DAMAGE TO THE NATIONAL WEATHER SERVICE IN 
MIAMI DIRECTLY AT 305.229.4522.

A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL 600 PM EST 
FRIDAY EVENING FOR PORTIONS OF SOUTHERN FLORIDA.

LAT...LON 2695 8016 2677 8014 2677 7972 2704 7975

$$
HANDEL
000
WWUS52 KMFL 252050
SVSMFL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
348 PM EST FRI MAR 25 2005

FLC099-252058-
/O.EXP.KMFL.SV.W.0012.000000T0000Z-050325T2045Z/
PALM BEACH FL-
348 PM EST FRI MAR 25 2005

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN PALM BEACH COUNTY
EXPIRED AT 345 PM EST...

AT 345 PM EST...NATIONAL WEATHER SERVICE RADAR INDICATED THAT THE 
SEVERE THUNDERSTORM WAS MOVING OFFSHORE INTO THE ATLANTIC BETWEEN 
JUNO BEACH AND PALM BEACH SHORES.

HEAVY RAIN AND LIGHTNING ARE STILL POSSIBLE OVER THE PREVIOUSLY 
WARNED AREA FOR THE NEXT 15 TO 30 MINUTES.

REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN MIAMI AT 
305.229.4522.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 PM EST FRIDAY
EVENING FOR SOUTHERN FLORIDA.

LAT...LON 2695 8016 2677 8014 2677 7972 2704 7975

$$
HANDEL

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 25, 1:30 PM EST, 1 hour 37 minutes earlier.

Area forecast discussion, Mar 25, 1:30 PM EST, 1 hour 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
130 PM EST FRI MAR 25 2005

.DISCUSSION...A CLUSTER OF STRONG THUNDERSTORMS OVER NORTH FLORIDA
EARLY THIS AFTERNOON WILL CONTINUE TO MOVE SLOWLY SOUTH DOWN THE
STATE THIS AFTERNOON BUT SHOULD FALL APART BEFORE GETTING INTO
SOUTH FLORIDA. HOWEVER THE OUTFLOW FROM THESE STORMS WILL MAKE IT
INTO THE NORTHERN PORTION OF THE CWA LATE THIS AFTERNOON. THIS
OUTFLOW ALONG WITH THE SEA BREEZES AND THE LAKE BREEZE SHOULD HELP
TO DEVELOP SCATTERED SHOWERS AND THUNDERSTORMS OVER THE NORTHERN
AREAS OF THE CWA LATE THIS AFTERNOON. WHERE THE SEA BREEZES...LAKE
BREEZE AND THE OUTFLOW BOUNDARY INTERACT...A FEW STORMS COULD
BECOME SEVERE LATE THIS AFTERNOON WITH DAMAGING WINDS AND LARGE
HAIL.

ELSEWHERE...THE SEA BREEZES ALONG BOTH COAST SHOULD BE INLAND LATE
THIS AFTERNOON ALLOWING FOR MOST OF THE SHOWERS AND THUNDERSTORMS
DEVELOPMENT TO BE OVER THE INLAND AREAS.

THE THUNDERSTORMS SHOULD DIE OUT EARLY THIS EVENING AS THE
HEATING OF THE DAY IS LOST. HOWEVER...ISOLATED SHOWERS SHOULD
CONTINUE OVER THE COASTAL AREAS OF THE CWA DUE TO DEW POINTS IN
THE 70S AND THE SOUTHERLY FLOW.

THE FLOW WILL REMAIN OUT OF THE SOUTH THIS WEEKEND...AS LOW
PRESSURE DEVELOPS OVER THE CENTRAL UNITED STATES. THIS WILL ALLOW
FOR THE HIGHEST CHANCE OF ACTIVITY THIS WEEKEND TO BE AROUND THE
NORTHERN AREAS OF THE CWA TAPPING TO ISOLATED ACTIVITY OVER THE
SOUTHERN AREAS OF THE CWA. THERE COULD ALSO BE A FEW STRONG STORMS
OVER THE NORTHERN AREAS EACH AFTERNOON...DUE TO THE COLLISION OF
THE SEA BREEZES AND LAKE BREEZE BOUNDARIES. THE MAIN THREATS WILL
BE SMALL HAIL AND GUSTY WINDS WITH THE STRONGEST STORMS.

TEMPERATURES EACH AFTERNOON OVER THE WEEKEND SHOULD GET UP TO
AROUND 90 OVER MOST OF THE CWA. THE RECORDS FOR THIS WEEKEND ARE:

MIAMI             89/89 (1984/1984)
FT LAUDERDALE     90/91 (1935/1928)
WEST PALM BEACH   95/94 (1928/1928)
NAPLES            90/90 (2002/2002)
LA BELLE          94/93 (1974/1974)
DEVILS GARDEN     91/91 (1994/1989)

SO PLAN ON MENTIONING NEAR RECORD HIGHS FOR THE CWA THIS WEEKEND.

.EXTENDED FORECAST...THE LOW PRESSURE OVER THE CENTRAL UNITED
STATES WILL THEN MOVE EAST EARLY NEXT WEEK ALLOWING FOR A TRAILING
COLD FRONT TO MOVE SOUTHEAST AND THROUGH0UGH SOUTH FLORIDA MONDAY
EVENING. THERE SHOULD BE A PRE FRONTAL SQUALL LINE AHEAD OF THE
COLD  FRONT THAT WILL MOVE THROUGH THE AREA MONDAY AFTERNOON.
SOME OF THE THUNDERSTORMS IN THIS SQUALL LINE COULD BE STRONG
WITH GUSTY WINDS AND SMALL HAIL AS THE MAIN THREATS.

ONCE THE FRONT CLEAR THE AREA...HIGH PRESSURE WILL THEN BUILD INTO
SOUTH FLORIDA FOR THE MIDDLE OF NEXT WEEK. THIS HIGH WILL ALSO
BRING IN DRIER AND COOLER WEATHER COMPARE TO THIS WEEKEND WITH
HIGHS IN THE 80S AND LOWS IN THE 50S INLAND TO 60S ALONG THE COAST.

&&

.MARINE...THE WINDS WILL REMAIN OUT OF THE SOUTHERLY DIRECTION
LESS THAN 15 KNOTS. THIS WILL KEEP THE SEAS AT OR BELOW 4 FEET.
THE WINDS WILL THEN SWING TO THE SOUTHWEST ON MONDAY AND INCREASE
TO 15 TO 20 KNOTS AHEAD OF THE FRONT BEFORE SWING TO NORTHWEST
MONDAY NIGHT INTO TUESDAY. THIS WILL ALLOW THE SEAS TO INCREASE TO
6 FEET ON MONDAY AND REMAIN AT 6 FEET THROUGH TUESDAY.

&&

.FIRE WEATHER...NO PROBLEMS THIS WEEKEND INTO EARLY NEXT WEEK...AS
THE RELATIVE HUMIDITIES WILL REMAIN WELL ABOVE CRITICAL VALUES.

&&

.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH  74  89  74  89 /  20  30  20  30
FORT LAUDERDALE  76  88  76  88 /  10  20  20  20
MIAMI            75  89  75  89 /  10  20  20  20
NAPLES           73  86  73  86 /  10  20  10  20

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...SVR WATCH UNTIL 6 PM EDT FOR PALM BEACH AND GLADES COUNTIES.
AM...NONE.
GM...NONE.

&&

BAXTER
Hazardous weather outlook, Mar 25, 1:12 PM EST, 1 hour 55 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MIAMI FL
112 PM EST FRI MAR 25 2005

FLZ063-067-068-252300-
GLADES-PALM BEACH EASTERN-PALM BEACH WESTERN-
112 PM EST FRI MAR 25 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.

.DAY ONE...THIS AFTERNOON

...A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 6 PM...

AN UNSTABLE ATMOSPHERE IS EXPECTED TO LEAD TO THE DEVELOPMENT OF
SCATTERED THUNDERSTORMS THIS AFTERNOON. SOME OF THE STORMS
COULD BECOME SEVERE. LARGE HAIL AND DAMAGING WINDS ARE THE PRIMARY
SEVERE WEATHER THREAT. HOWEVER, A BRIEF ISOLATED TORNADO CANNOT BE
RULED OUT, ESPECIALLY ALONG THE SEA BREEZE FRONT ACROSS EASTERN
PALM BEACH COUNTY.

ADDITIONAL INFORMATION AND DETAILED GRAPHICS CAN BE FOUND ON THE
NATIONAL WEATHER SERVICE WEB SITE AT MIAMIWEATHER.INFO. FOR
INFORMATION IN SPANISH, VISIT OUR WEB SITE AT ELTIEMPOENMIAMI.INFO.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THUNDERSTORMS WILL CONTINUE TO BE A POSSIBILITY EACH AFTERNOON
THROUGH MONDAY, AS VERY WARM AND HUMID CONDITIONS CONTINUE IN PLACE
ACROSS THE AREA. SOME OF THE STORMS COULD BE STRONG, ESPECIALLY ON
MONDAY AS A COLD FRONT MOVES ACROSS THE AREA.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

FLZ066-252300-
HENDRY-
112 PM EST FRI MAR 25 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.

.DAY ONE...THIS AFTERNOON

AN UNSTABLE ATMOSPHERE IS EXPECTED TO LEAD TO THE DEVELOPMENT OF
SCATTERED THUNDERSTORMS THIS AFTERNOON. STRONG STORMS WITH HAIL AND
GUSTY WINDS ARE POSSIBLE.

ADDITIONAL INFORMATION AND DETAILED GRAPHICS CAN BE FOUND ON THE
NATIONAL WEATHER SERVICE WEB SITE AT MIAMIWEATHER.INFO. FOR
INFORMATION IN SPANISH, VISIT OUR WEB SITE AT ELTIEMPOENMIAMI.INFO.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THUNDERSTORMS WILL CONTINUE TO BE A POSSIBILITY EACH AFTERNOON
THROUGH MONDAY, AS VERY WARM AND HUMID CONDITIONS CONTINUE IN PLACE
ACROSS THE AREA. SOME OF THE STORMS COULD BE STRONG, ESPECIALLY ON
MONDAY AS A COLD FRONT MOVES ACROSS THE AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

FLZ069>075-252300-
BROWARD METROPOLITAN-EASTERN COLLIER-MAINLAND MONROE-MIAMI-
DADE METROPOLITAN-WESTERN BROWARD-WESTERN COLLIER-WESTERN MIAMI DADE-
112 PM EST FRI MAR 25 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.

.DAY ONE...THIS AFTERNOON

VERY WARM AND HUMID CONDITIONS THIS AFTERNOON MAY LEAD TO THE
DEVELOPMENT OF ISOLATED THUNDERSTORMS. ANY STORM THAT DEVELOPS WILL
BE CAPABLE OF PRODUCING FREQUENT LIGHTNING, SMALL HAIL, GUSTY WINDS,
AND HEAVY DOWNPOURS.

ADDITIONAL INFORMATION AND DETAILED GRAPHICS CAN BE FOUND ON THE
NATIONAL WEATHER SERVICE WEB SITE AT MIAMIWEATHER.INFO. FOR
INFORMATION IN SPANISH, VISIT OUR WEB SITE AT ELTIEMPOENMIAMI.INFO.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THUNDERSTORMS WILL CONTINUE TO BE A POSSIBILITY EACH AFTERNOON
THROUGH MONDAY, AS VERY WARM AND HUMID CONDITIONS CONTINUE IN PLACE
ACROSS THE AREA. SOME OF THE STORMS COULD BE STRONG, ESPECIALLY ON
MONDAY AS A COLD FRONT MOVES ACROSS THE AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 25, 3:15 PM ESTSpecial Marine WarningMFL60 min
Mar 25, 4:14 PM ESTSpecial Marine WarningMFL61 min
Mar 25, 5:16 PM ESTSpecial Marine WarningMFL89 min

Nearby

Severe Thunderstorm Warnings in Florida, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.